Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Feb 12, 2012, 4:00 PM CST. It took effect at Feb 13, 2012, 6:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2012, 4:00 PM CST (22:00 UTC)
- In effect from
- Feb 13, 2012, 6:00 AM CST
- Expired
- Feb 13, 2012, 11:09 PM CST
- In force
- 17 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
109 WHUS74 KLCH 122200 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 400 PM CST SUN FEB 12 2012 ...STRONG WINDS EXPECTED AHEAD OF APPROACHING COLD FRONT... .A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT WILL PRODUCE SUSTAINED WINDS OF 20-25 KNOTS WITH HIGHER GUSTS. SEAS WILL BE RUNNING FROM 5-7 FEET. GMZ472-475-130600- /O.NEW.KLCH.SC.Y.0012.120213T1600Z-120214T0700Z/ WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 400 PM CST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 1 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 1 AM CST TUESDAY. WINDS AND SEAS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-470-130600- /O.NEW.KLCH.SC.Y.0012.120213T1600Z-120214T0200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 400 PM CST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CST MONDAY. WINDS AND SEAS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 66
6 follow-up statements
855 WHUS74 KLCH 130530 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1130 PM CST SUN FEB 12 2012 ...STRONG WINDS EXPECTED AHEAD OF APPROACHING COLD FRONT... .A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT WILL PRODUCE SUSTAINED WINDS OF 20-25 KNOTS WITH HIGHER GUSTS. SEAS WILL BE RUNNING FROM 5-7 FEET. GMZ472-475-131200- /O.CON.KLCH.SC.Y.0012.120213T1600Z-120214T0700Z/ WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1130 PM CST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 1 AM CST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 1 AM CST TUESDAY. WINDS AND SEAS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-470-131200- /O.CON.KLCH.SC.Y.0012.120213T1600Z-120214T0200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 1130 PM CST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CST MONDAY. WINDS AND SEAS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
314 WHUS74 KLCH 130930 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 AM CST MON FEB 13 2012 ...STRONG WINDS EXPECTED THROUGH TONIGHT... .A TIGHTENING PRESSURE GRADIENT AHEAD OF A WEAK COLD FRONT WILL PRODUCE SUSTAINED WINDS OF 20-25 KNOTS WITH HIGHER GUSTS. SEAS WILL RUN FROM 5-7 FEET. GMZ450-470-131800- /O.EXT.KLCH.SC.Y.0012.120213T1200Z-120214T0200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 330 AM CST MON FEB 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. WINDS AND SEAS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ452-455-472-475-131800- /O.EXT.KLCH.SC.Y.0012.120213T1500Z-120214T0700Z/ COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 330 AM CST MON FEB 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CST TUESDAY. WINDS AND SEAS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
055 WHUS74 KLCH 132027 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 227 PM CST MON FEB 13 2012 ...GULF BREEZES DECREASING LATER THIS EVENING... .LARGE DIFFERENCES-IN-PRESSURE ARE FOUND NEAR A SLOW-MOVING WARM FRONT...WHICH EXTENDS FROM BEAUMONT THROUGH LAFAYETTE. STRONG SOUTHEASTERLY WINDS ARE THE RESULT. THIS FRONTAL SYSTEM WILL TRAVEL SLOWLY NORTHWARD THIS EVENING. THE SOUTHEASTERLY WINDS WILL DECREASE ACCORDINGLY. GMZ450-470-140300- /O.EXT.KLCH.SC.Y.0012.000000T0000Z-120214T0300Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 227 PM CST MON FEB 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... WINDS AND SEAS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ452-455-472-475-140600- /O.EXT.KLCH.SC.Y.0012.000000T0000Z-120214T0600Z/ COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 227 PM CST MON FEB 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... WINDS AND SEAS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
900 WHUS74 KLCH 132103 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 303 PM CST MON FEB 13 2012 ...GULF BREEZES DECREASING LATER THIS EVENING... .LARGE DIFFERENCES-IN-PRESSURE ARE FOUND NEAR A SLOW-MOVING WARM FRONT...WHICH EXTENDS FROM BEAUMONT THROUGH LAFAYETTE. THIS FRONTAL SYSTEM WILL TRAVEL SLOWLY NORTHWARD THIS EVENING. THE SOUTHEASTERLY WINDS WILL DECREASE ACCORDINGLY...BRING ABOUT A CHANCE FOR FOG ACROSS SABINE AND CALCASIEU LAKES. GMZ430-432-140615- /O.NEW.KLCH.MF.Y.0015.120214T0600Z-120214T1500Z/ SABINE LAKE-CALCASIEU LAKE- 303 PM CST MON FEB 13 2012 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY. * VISIBILITY...AREAS OF FOG WITH VISIBILITIES BELOW 1 MILE. PATCHY FOG WITH VISIBILITIES BELOW 1/4 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-470-140300- /O.CON.KLCH.SC.Y.0012.000000T0000Z-120214T0300Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 303 PM CST MON FEB 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ452-455-472-475-140600- /O.CON.KLCH.SC.Y.0012.000000T0000Z-120214T0600Z/ COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 303 PM CST MON FEB 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
490 WHUS74 KLCH 140310 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 910 PM CST MON FEB 13 2012 ...GULF BREEZES DECREASING LATER THIS EVENING... .LARGE DIFFERENCES-IN-PRESSURE ARE FOUND NEAR A SLOW-MOVING WARM FRONT...WHICH EXTENDS FROM BEAUMONT THROUGH LAFAYETTE. THIS FRONTAL SYSTEM WILL TRAVEL SLOWLY NORTHWARD THIS EVENING. THE SOUTHEASTERLY WINDS WILL DECREASE ACCORDINGLY...BRING ABOUT A CHANCE FOR FOG ACROSS SABINE AND CALCASIEU LAKES. GMZ450-470-140415- /O.EXP.KLCH.SC.Y.0012.000000T0000Z-120214T0300Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 910 PM CST MON FEB 13 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ GMZ430-432-141115- /O.CON.KLCH.MF.Y.0015.120214T0600Z-120214T1500Z/ SABINE LAKE-CALCASIEU LAKE- 910 PM CST MON FEB 13 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY. * VISIBILITY...AREAS OF FOG WITH VISIBILITIES BELOW 1 MILE. PATCHY FOG WITH VISIBILITIES BELOW 1/4 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ452-455-472-475-140600- /O.CON.KLCH.SC.Y.0012.000000T0000Z-120214T0600Z/ COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 910 PM CST MON FEB 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
220 WHUS74 KLCH 140509 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1109 PM CST MON FEB 13 2012 ...GULF BREEZES DECREASING LATER THIS EVENING... .DECREASING WINDS AND AMPLE MOISTURE FROM RECENT RAINS WILL ALLOW FOR THE DEVELOPMENT OF FOG ACROSS THE INLAND AREA TONIGHT. GMZ452-455-472-475-140615- /O.CAN.KLCH.SC.Y.0012.000000T0000Z-120214T0600Z/ COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1109 PM CST MON FEB 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED ACROSS THE NORTHWEST GULF BELOW SMALL CRAFT ADVISORY CRITERIA. $$ GMZ435-141500- /O.EXA.KLCH.MF.Y.0015.120214T0600Z-120214T1500Z/ VERMILION BAY- 1109 PM CST MON FEB 13 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. * VISIBILITY...AREAS OF FOG WITH VISIBILITIES BELOW 1 MILE. PATCHY FOG WITH VISIBILITIES BELOW 1/4 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-141500- /O.CON.KLCH.MF.Y.0015.120214T0600Z-120214T1500Z/ SABINE LAKE-CALCASIEU LAKE- 1109 PM CST MON FEB 13 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY. * VISIBILITY...AREAS OF FOG WITH VISIBILITIES BELOW 1 MILE. PATCHY FOG WITH VISIBILITIES BELOW 1/4 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 11:28 AM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Feb 12, 11:28 AM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 AM CST SUN FEB 12 2012
.AVIATION...STILL EXPECT VFR CONDITIONS TO PREVAIL AT MOST TAF
SITES OVER THE NEXT 24 HOURS WITH THE EXCEPTION BEING KBPT TOWARDS
THE END OF THE PERIOD WHEN MVFR CIGS ARE EXPECTED. VFR CIGS WILL
GRADUALLY THICKEN AND LOWER DURING THE PERIOD AS WAA BEGINS TO
DEVELOP IN ADVANCE OF THE NEXT SYSTEM TO AFFECT THE AREA. WINDS
WILL GRADUALLY VEER AROUND TO THE SOUTHEAST AND INCREASE IN SPEED
DURING THE DAY TOMORROW. WINDS COULD BECOME GUSTY NEAR THE COAST.
DECIDED TO HOLD OFF ON SHOWER MENTION IN THE TAFS AT THIS TIME.
THERE COULD BE A FEW SHOWERS ACROSS THE WESTERN TAF SITES IN THE
MORNING...HOWEVER MUCH OF THE ACTIVITY LOOKS TO HOLD OFF TIL AFTER
18Z.
BRAZZELL
&&
.PREV DISCUSSION... /ISSUED 915 AM CST SUN FEB 12 2012/
UPDATE...
ONLY CHANGE TO THE PACKAGE THIS MORNING WAS TO RAISE WIND SPEEDS
SLIGHTLY TO COME INTO BETTER AGREEMENT WITH CURRENT OBSERVATIONS.
THE REST THE FORECAST LOOKS FINE.
66
PREV DISCUSSION... /ISSUED 528 AM CST SUN FEB 12 2012/
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. BKN HIGH
CLOUDS WILL PERSIST...WITH MIDLVL CLOUDS GRADUALLY MOVING IN LATE
THIS AFTN THROUGH THIS EVENING. MODERATE NELY WINDS TODAY WILL
DIMINISH THIS EVENING...BECOMING MORE ELY OVERNIGHT.
PREV DISCUSSION... /ISSUED 457 AM CST SUN FEB 12 2012/
DISCUSSION...
1039 MB SURFACE HIGH CENTERED OVER EASTERN KANSAS CONTINUES TO
RIDGE DOWN INTO THE FORECAST AREA PROVIDING A COLD AND DRY
CONTINENTAL AIR MASS TO THE REGION. HOWEVER...ACTIVE SOUTHWEST
FLOW ALOFT HAS BROUGHT EXTENSIVE UPPER LEVEL CLOUDS TO THE
FORECAST AREA...WHICH HAS HELPED KEEP AIR TEMPERATURES ABOUT 5
DEGREES HIGHER THAN FORECAST FROM YESTERDAY. THEREFORE...HAVE
TRIMMED BACK THE HARD FREEZE WARNING TO ONLY CENTRAL
LOUISIANA...AS THEY WILL STILL HAVE A CHANCE TO REACH THE MID 20S
FOR A FEW HOURS BEFORE TEMPERATURES START TO RISE AFTER SUNRISE.
DESPITE THE CLOUDS...STILL QUITE CHILLY WITH FREEZING LINE AS FAR
SOUTH AS ORANGE...NORTH LAKE CHARLES (CHENAULT KCWF)...AND NEW
IBERIA. WITH WINDS RUNNING AROUND 10 MPH...WIND CHILLS ARE IN THE
LOW TO MID 20S AREA WIDE.
WITH UPPER LEVEL CLOUDS HELPING TO FILTER FULL SUNSHINE...AND
SURFACE RIDGE SETTLING OVER THE REGION...WILL BE QUITE CHILLY
TODAY WITH HIGHS IN THE UPPER 40S TO AROUND 50.
AIR MASS WILL QUICKLY MODIFY LATER TONIGHT AND MONDAY AS SURFACE
RIDGE MOVES OFF TO THE EAST...AND SHORT WAVE OVER THE SOUTHWEST
U.S. MOVES QUICKLY TO THE EAST. THE RESULT WILL BE AN INCREASE IN
SOUTHERLY WINDS BRINGING A MORE MOIST...MODIFIED GULF AIR MASS
INTO THE FORECAST AREA. BY MONDAY AFTERNOON...PRECIPITABLE WATER
IS EXPECTED TO BE OVER 1.25 INCHES AND MEAN RH OVER 80 PERCENT.
WITH MODERATE LOW LEVEL CONVERGENCE AND FORCING...WIDESPREAD SHOWERS
WILL FORM FROM WEST TO EAST DURING THE DAY...WITH SOME
ISOLATED...MAINLY ELEVATED THUNDERSTORMS. WITH THE MODIFIED MARINE
LAYER EXPECTED IN PLACE...LOW LEVEL INSTABILITY WILL BE LACKING
OVER INLAND LOCATIONS. STILL...STRONG AND TURNING LOW LEVEL
JET...WILL CREATE VERY IMPRESSIVE SHEAR VALUES. THEREFORE...IF ANY
LOW LEVEL INSTABILITY CAN DEVELOP OR ANY OF THE SHOWERS CAN BECOME
ROOTED AT THE SURFACE...SOME STRONG WINDS OR EVEN ISOLATED
ROTATING CELLS CAN NOT BE RULED OUT DURING THE AFTERNOON INTO
EARLY EVENING HOURS. ALSO...SOME LOCALLY HEAVY RAINFALL...MAINLY
NEAR THE COAST...WILL BE POSSIBLE. THIS COMBINED WITH STRONG WINDS
HELPING TO CREATE WATER PILING AND ABOVE NORMAL TIDES ALONG THE
COAST...COULD POSE SOME WATER RISES IN THE LOWER
NECHES...CALCASIEU AND VERMILION BASINS.
SHOWER ACTIVITY WILL GRADUALLY FROM WEST TO EAST DURING MONDAY
NIGHT AS THE SHORT WAVE MOVES OFF TO THE EAST.
MILD AND MORE HUMID CONDITIONS WILL RETURN UNTIL A COLD FRONT MOVE
ACROSS THE FORECAST AREA LATE WEDNESDAY NIGHT AND EARLY THURSDAY
MORNING. AGAIN...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR
AHEAD OF THIS FRONT.
RUA
MARINE...
MSAS ANALYSIS AND RIG/BUOY OBSERVATIONS...SHOW SMALL CRAFT ADVISORY
CONDITIONS OCCURRING OVER THE COASTAL WATERS. THESE CONDITIONS
WILL GRADUALLY DIMINISH DURING THE AFTERNOON HOURS AS COLD AIR
ADVECTION WANES AS THE INFLUENCE OF THE SURFACE HIGH WEAKENS.
WINDS WILL QUICKLY COME BACK AROUND TO A SOUTHERLY DIRECTION LATE
TONIGHT INTO MONDAY AS THE HIGH CONTINUES TO MOVE OFF TO THE EAST.
SURFACE WAVE MOVING WITH THE UPPER LEVEL DISTURBANCE FROM THE
WEST...WILL HELP INCREASE WIND SPEEDS OVER THE COASTAL
WATERS...WITH SMALL CRAFT ADVISORY CONDITIONS AGAIN POSSIBLE ON
MONDAY. TIDE GUIDANCE STILL SHOWS TIDES AROUND ONE FOOT ABOVE
PREDICTED LEVELS BY MONDAY AFTERNOON...WHICH COULD PUSH ACTUAL
TIDE LEVEL TO NEAR 3 FEET MLLW AT SABINE PASS AND CALCASIEU PASS
DURING HIGH TIDE. THIS SYSTEM WILL ALSO BRING WIDESPREAD SHOWERS
AND ISOLATED THUNDERSTORMS.
WINDS AND SEAS WILL DECREASE ON TUESDAY AS THIS DISTURBANCE MOVES
OFF TO THE EAST.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 49 39 61 53 71 / 0 10 60 60 10
KBPT 49 43 62 53 72 / 0 20 70 40 10
KAEX 48 34 56 49 67 / 0 10 60 60 10
KLFT 50 36 62 56 72 / 0 10 50 70 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM.
&&Hazardous weather outlook, Feb 12, 5:17 AM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 517 AM CST SUN FEB 12 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 131245- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 517 AM CST SUN FEB 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A CHILLY DAY WILL BE IN STORE. THE MAJORITY OF THE AREA WILL START OFF WITH BELOW FREEZING TEMPERATURES AND WIND CHILLS IN THE 20S. TEMPERATURES WILL ONLY WARM INTO THE 40S FOR HIGHS IN THE AFTERNOON WITH LOW RELATIVE HUMIDITY VALUES BELOW 30 PERCENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM WILL MOVE ACROSS THE AREA ON MONDAY AND MONDAY NIGHT. MOISTURE FROM THE GULF WILL PROVIDE WIDE SPREAD SHOWERS WITH A FEW THUNDERSTORMS. SOME HEAVY RAINFALL WILL BE POSSIBLE THAT COULD AGAIN PROVIDE SOME RISES ALONG AREA RIVERS...ESPECIALLY ALONG THE LOWER NECHES...LOWER CALCASIEU AND LOWER VERMILION RIVER BASINS. ALSO...STRONG AND TURNING LOW LEVEL WINDS MAY HELP PRODUCE STRONG THUNDERSTORM WIND GUSTS AND EVEN ISOLATED TORNADOES WILL NOT BE OUT OF THE QUESTION. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY INTO EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-131245- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 517 AM CST SUN FEB 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG NORTH WINDS DURING THE MORNING HOURS WILL GRADUALLY DECREASE DURING THE AFTERNOON HOURS. WINDS WILL TURN AROUND TO THE SOUTHEAST TONIGHT AND BEGIN TO INCREASE AGAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTHERLY WINDS WILL BECOME STRONG ON MONDAY AS A STORM SYSTEM MOVES ACROSS THE REGION THROUGH MONDAY NIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE DURING PORTIONS OF MONDAY AND MONDAY EVENING. THE STRONG ONSHORE WINDS WILL PROVIDE SOME WATER PILING ALONG THE COAST...THAT WILL ALLOW TIDE LEVELS TO BE ABOUT AROUND ONE FOOT ABOVE PREDICTED LEVELS. FINALLY...THIS SYSTEM WILL ALSO BRING WIDESPREAD SHOWER ACTIVITY WITH A FEW THUNDERSTORMS. THESE STORMS COULD BECOME RATHER STRONG WITH GUSTY WINDS...AND EVEN ISOLATED WATERSPOUTS CAN NOT BE RULED OUT. CONDITIONS WILL IMPROVE TUESDAY AS THE STORM SYSTEM MOVES AWAY FROM THE COASTAL WATERS. HOWEVER...ANOTHER FRONT WILL BRING SHOWERS AND THUNDERSTORMS FOR WEDNESDAY INTO EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.